MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN COUNTERBORE REAMER; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. LGN COUNTERBORE REAMER; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 71434308
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/25/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on tka due to unspecified functional failure, the surgeon shifted from using an offset due to ¿sub optimal¿ bone removal.The procedure was finished in a change of surgical technique.No delay.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
Sections b, d and h updated.
 
Event or Problem Description
It was reported that on a revision from a competitor's device, the surgeon shifted from using an offset due to ¿sub optimal¿ bone removal.Reamer was to dull and surgeon was afraid of fracture.Procedure started using the lgn counterbore reamer but it then was no longer needed.The procedure was finished in a change of surgical technique.All components were pulled and replaced with legion revision.No delay.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, this case reports that a competitor implant was revised to a s&n device.During implantation, the surgeon shifted from using an offset due to ¿sub optimal¿ bone removal, as he felt the reamer was too dull.The procedure was completed using a change of surgical technique.Per complaint details, there was no injuries to patient, and no delay.Therefore, no further assessment is warranted at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.A review of the risk management file revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
LGN COUNTERBORE REAMER
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10299994
Report Number1020279-2020-03374
Device Sequence Number18961839
Product Code HRY
UDI-Device Identifier03596010549679
UDI-Public03596010549679
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71434308
Device Catalogue Number71434308
Device Lot Number13JM12143
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/25/2020
Supplement Date Received by Manufacturer07/24/2020
08/13/2021
Initial Report FDA Received Date07/20/2020
Supplement Report FDA Received Date07/28/2020
08/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;